Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 5, 2018, 1:45 AM MST. It took effect at Nov 5, 2018, 10:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2018, 1:45 AM MST (08:45 UTC)
- In effect from
- Nov 5, 2018, 10:00 AM MST
- Expired
- Nov 5, 2018, 4:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
116 WWUS75 KABQ 050845 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 145 AM MST Mon Nov 5 2018 ...STRONG WEST TO NORTHWEST WINDS WILL IMPACT THE CENTRAL HIGHLANDS THIS AFTERNOON... .Strong northwest winds will mix down to the surface by noon persisting through the afternoon. Wind speeds of 25 to 35 mph with gusts up to 45 to 50 mph will be possible. The strongest winds will mainly impact areas in and around Clines Corners, including I-40. NMZ523-051700- /O.NEW.KABQ.WI.Y.0045.181105T1700Z-181105T2300Z/ Central Highlands- 145 AM MST Mon Nov 5 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 10 AM this morning to 4 PM MST this afternoon. * LOCATION...The Central Highlands, including Clines Corners. * WINDS...Winds will reach 25 to 35 mph with gusts up to 50 mph possible. * TIMING...Starting by noon and persisting to sunset. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong crosswinds will mainly impact north to south oriented roads, but impacts will also be felt for west bound drivers on I-40. High profile vehicles will be particular susceptible to sudden wind gusts. Light weight objects could be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
885 WWUS75 KABQ 051653 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 953 AM MST Mon Nov 5 2018 ...STRONG WEST TO NORTHWEST WINDS WILL IMPACT THE CENTRAL HIGHLANDS THIS AFTERNOON... .Strong northwest winds will mix down to the surface by noon persisting through the afternoon. Wind speeds of 25 to 35 mph with gusts up to 45 to 50 mph will be possible. The strongest winds will mainly impact areas in and around Clines Corners, including I-40. NMZ523-052300- /O.CON.KABQ.WI.Y.0045.181105T1700Z-181105T2300Z/ Central Highlands- 953 AM MST Mon Nov 5 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * LOCATION...The Central Highlands, including Clines Corners. * WINDS...Winds will reach 25 to 35 mph with gusts up to 50 mph possible. * TIMING...Starting by noon and persisting to sunset. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong crosswinds will mainly impact north to south oriented roads, but impacts will also be felt for west bound drivers on I-40. High profile vehicles will be particular susceptible to sudden wind gusts. Light weight objects could be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
259 WWUS75 KABQ 052234 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 334 PM MST Mon Nov 5 2018 NMZ523-052345- /O.EXP.KABQ.WI.Y.0045.000000T0000Z-181105T2300Z/ Central Highlands- 334 PM MST Mon Nov 5 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... Northwest winds will slowly decrease through sunset therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 4, 10:24 PM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 4, 10:24 PM MST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1024 PM MST Sun Nov 4 2018 .AVIATION... 06Z TAF CYCLE A shortwave trough will move eastward across central Colorado tonight, producing a few snow showers in the far northern mountains near the Colorado border. Brief mountain obscurations can be expected across this area through dawn Monday. Middle and high level clouds in the VFR category will move across the rest of northern and central New Mexico late tonight with ceilings aoa 060 across north central portions of the state and high clouds aoa 150 across the remainder of the state. Strong west to northwest winds aloft behind the system to the north will reach the surface Monday afternoon with gusts between 25 and 35 knots areawide. A clearing trend is expected Monday afternoon from northwest to southeast with clear skies predominating by Monday early evening. VFR conditions will continue Monday through Monday evening. 28 && .PREV DISCUSSION...239 PM MST Sun Nov 4 2018... .SYNOPSIS... The jet stream is diving southeast across the Intermountain West and will push into Colorado and New Mexico overnight, bringing increasing clouds and winds. Monday will be breezy to locally windy, with the peaks and east slopes of the central mountain chain experiencing the strongest winds. Daytime temperatures will generally be slightly above normal across the lower elevations to start the work-week, but a backdoor cold front will bring a cooler airmass to the eastern plains late Wednesday into Thursday along with chances for light rain, drizzle, light snow and possibly freezing drizzle. A stronger cold front will push through the entire state Thursday bringing below normal temperatures to end the work-week, especially across the eastern plains. && .DISCUSSION... The jet stream is diving southeast from the Pacific Northwest across the Great Basin and into the southern Rockies, brining increasing mid/high clouds and stronger winds aloft. Winds will continue to increase overnight into early Monday as the jet stream positions over Colorado and northern New Mexico and will be most notable across the peaks and at some of the usual northwest flow windy spots like Clines Corners. A Wind advisory may be required early Monday for the central highlands and peaks of the Sangres. Otherwise, Monday will be breezy to locally windy with daytime temperatures generally a few degrees above normal across the lower elevations. Tuesday is looking less windy and slightly warmer as northwest flow becomes more westerly. Westerly flow will persist Wednesday, with above normal temperatures across much of western New Mexico. However, a backdoor cold front will slide down the eastern plains Wednesday and bring below normal temperatures going into Thursday with chances for light rain, drizzle, light snow and possibly freezing drizzle. In all likelihood, drizzle with pockets of freezing drizzle will be the predominant precipitation types Wednesday night through early Friday east of the central mountain chain, with fog and some patches of freezing fog as well. A reinforcing and slightly colder airmass will push into the eastern plains Thursday, which will may keep light precipitation going over the easterly upslope favored areas of eastern New Mexico. Northwest flow aloft persists into next weekend, with another backdoor cold front and moderate forecast confidence given good agreement between the 12Z ECMWF and GFS operational runs. One important take-away is that measurable precipitation is not expected across central and western New Mexico through at least the next seven days. 11 && .FIRE WEATHER... Fast northwest flow aloft moving into NM today will increase ridge top winds tonight before spreading into lower elevations Monday. A dry low level airmass will force minimum humidity values into the 15 to 25% range Monday afternoon. Vent rates will be excellent for the entire area Monday. Winds will taper off Tuesday as the jet stream lifts northward into the central Rockies. Vent rates will decrease slightly into the fair/good categories Tuesday. A weak wind shift will move into northeastern NM Tuesday night then advance farther southwest through Wednesday. Shallow moisture in the wake of this front will bring excellent overnight recoveries, below normal temperatures, widespread low clouds, and very light rain to eastern NM Wednesday and Thursday. Meanwhile, central and western NM will remain dry with relatively light winds and above normal high temperatures Tuesday and Wednesday. Vent rates in most areas will trend into the poor/fair categories through this period. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 4, 4:28 AM MST, 21 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 428 AM MST Sun Nov 4 2018 NMZ501>540-051200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 428 AM MST Sun Nov 4 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. A few snow showers over the northern mountains tonight will only produce very light snow accumulations. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday will be windy over the high terrain of western and central New Mexico. Gusts around 50 mph will be possible. This includes Interstate 40 around Clines Corners. Light rain and snow is forecast for the northeast Wednesday and Thursday with mostly small snow accumulations. More widespread and significant precipitation is possible late next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.